Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 27, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2001, 8:46 PM CDT for 4 counties in Wisconsin. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2001, 8:46 PM CDT (01:46 UTC)
- Expired
- Jun 11, 2001, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Calumet County, WI, Outagamie County, WI, Waupaca County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 45 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 9:10 PM CDT | Hail 1.75 | Clintonville, WI | |
| Jun 11, 9:13 PM CDT | Thunderstorm Wind 65 M | Omro, WI | |
| Jun 11, 9:25 PM CDT | Thunderstorm Wind 67 M | Appleton, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 120147
SVRGRB
WIC015-087-135-139-120230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
846 PM CDT MON JUN 11 2001
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALUMET COUNTY IN WISCONSIN
WINNEBAGO COUNTY IN WISCONSIN
OUTAGAMIE COUNTY IN WISCONSIN
WAUPACA COUNTY IN WISCONSIN
* UNTIL 930 PM CDT
* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER
REPORTS INDICATED A LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS.
THE LINE EXTENDED FROM 25 MILES NORTHWEST OF APPLETON TO 34 MILES
WEST OF OSHKOSH. IT WAS MOVING EAST AT 50 MPH.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
WINCHESTER IN WINNEBAGO COUNTY BY 850 PM CDT.
ALLENVILLE BY 850 PM CDT.
BUTTE DES MORTS BY 850 PM CDT.
EUREKA BY 850 PM CDT.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR BUILDING.
$$
LAT...LON 4464 8883 4416 8886 4386 8887 4391 8810
4404 8806 4438 8826
RMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 8:45 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 11, 8:45 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 845 PM CDT MON JUN 11 2001 AM READY TO REMOVE SVR THREAT FOR PORTION OF N-C WI BEHIND THE MAIN LINE OF CONVECTION. SPC WL BE COMING OUT WITH A SEVERE TSTM WATCH FOR FAR ERN WI SHORTLY. THE WATCH WL ADJOIN...BUT NOT REPLACE...THE TORNADO WATCH. WL SEND A COMPLETE SET OF PRODUCTS ONCE THE NEW WATCH COMES OUT. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 8 hours 16 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1230 PM CDT MON JUN 11 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS. THE GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND OCCUR BETWEEN 5:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. A COMPLEX OF SEVERE THUNDERSTORMS WILL CONTINUE TO ORGANIZE ACROSS CENTRAL MINNESOTA THIS AFTERNOON. THE COMPLEX WILL PUSH EAST INTO WISCONSIN DURING THE LATE AFTERNOON...THEN TURN SOUTHEAST THIS EVENING. THE COMPLEX IS LIKELY TO PRODUCE DAMAGING WINDS...THOUGH LARGE HAIL IS ALSO POSSIBLE. AS OF NOON...IT APPEARED THAT CENTRAL WISCONSIN HAD THE GREATEST RISK OF EXPERIENCING WIDESPREAD SEVERE WEATHER. HOWEVER... SEVERE WEATHER IS POSSIBLE ACROSS THE REST OF THE AREA AS WELL. SPOTTER ACTIVATION IS LIKELY NEEDED LATE THIS AFTERNOON AND THIS EVENING. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 11, 6:05 PM CDT, 2 hours 41 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 605 PM CDT MON JUN 11 2001 ...SEVERE WEATHER LIKELY IN CENTRAL WISCONSIN THIS EVENING... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF CENTRAL WISCONSIN DURING THE EVENING HOURS. THE GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND OCCUR BETWEEN 7:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF NORTH-CENTRAL...NORTHEAST...AND EAST- CENTRAL WISCONSIN. AT 6:00 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS LOCATED OVER EXTREME EASTERN MINNESOTA AND WESTERN WISCONSIN. THE COMPLEX SHOULD TURN SOUTHEAST ACROSS WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY THE COMPLEX WILL BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO POSSIBLE. BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 11, 7:10 PM CDT, 1 hour 36 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 710 PM CDT MON JUN 11 2001 ...SEVERE WEATHER LIKELY IN CENTRAL WISCONSIN THIS EVENING... A TORNADO WATCH HAS BEEN POSTED CENTRAL AND A PORTION OF EAST-CENTRAL WISCONSIN FOR THE EVENING HOURS. THE TORNADO WATCH INCLUDES... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY...AND... CALUMET COUNTY. AT 7:00 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS ENTERING CENTRAL WISCONSIN FROM THE WEST. THE COMPLEX SHOULD TURN SOUTHEAST ACROSS WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY THE COMPLEX WILL BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO POSSIBLE. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES. THE STORMS WILL LIKELY WEAKEN BY THE TIME THEY REACH THE LAKESHORE DURING THE LATE EVENING. ALTHOUGH THE RISK OF SEVERE STORMS IS GREATEST IN THE WATCH AREA...A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE REMAINDER OF NORTH-CENTRAL AND NORTHEAST WISCONSIN THIS EVENING. BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 11, 7:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
752 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 1 N PITTSVILLE WI 60 MPH WIND GUST
06/11/01 WOOD ALSO ROTATING WALL CLOUD.
REPORTED BY EMERGENCY MGMT S
AND SPOTTERS.
JKLSpecial weather statement, Jun 11, 8:05 PM CDT, 41 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 805 PM CDT MON JUN 11 2001 ...SEVERE THUNDERSTORMS MOVING ACROSS CENTRAL WISCONSIN... AT 8:00 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS PUSHING SOUTHEAST ACROSS CENTRAL WISCONSIN. NUMEROUS REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED FROM THE WESTERN PART OF THE STATE. THE COMPLEX SHOULD CONTINUE TO PUSH SOUTHEAST ACROSS CENTRAL WISCONSIN DURING THE EARLY EVENING. THE MAIN THREAT POSED BY THE COMPLEX WILL CONTINUE TO BE DAMAGING WINDS... BUT SOME LARGE HAIL IS STILL POSSIBLE. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES. THE COMPLEX HAS PROMPTED THE ISSUANCE OF A TORNADO WATCH. THE INCLUDES CENTRAL AND A PORTION OF EAST-CENTRAL WISCONSIN. SPECIFICALLY...THE WATCH INCLUDES... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY...AND... CALUMET COUNTY. THE STORMS WILL LIKELY WEAKEN BY THE TIME THEY REACH THE LAKESHORE DURING THE LATE EVENING. ALTHOUGH THE RISK OF SEVERE STORMS IS GREATEST IN THE WATCH AREA...A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE REMAINDER OF NORTH-CENTRAL AND NORTHEAST WISCONSIN THIS EVENING. BE SURE TO MONITOR LATER STATEMENTS ON THIS SEV+ERE WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Local storm report, Jun 11, 8:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
814 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0727 PM SPENCER WI WIND DAMAGE
06/11/01 MARATHON SEVERAL TREES DOWN.
REPORTED BY FIRE DEPT.
0745 PM 1 N PITTSVILLE WI 60 MPH WIND GUST
06/11/01 WOOD ALSO ROTATING WALL CLOUD.
REPORTED BY EMERGENCY MGMT
AND SPOTTERS.
0800 PM 15 W WISCONSIN RAPIDS WI WIND DAMAGE
06/11/01 WOOD LARGE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0805 PM WISCONSIN RAPIDS WI 73 MPH WIND GUST
06/11/01 WOOD SHERIFF REPORT. MEASURED
GUST. TIME EST.
JKLLocal storm report, Jun 11, 8:43 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
843 PM CDT MON JUN 11 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0839 PM IOLA WI 74 MPH WIND GUST
06/11/01 WAUPACA MEASURED WIND GUST FROM
SKYWARN SPOTTER.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:01 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 44 min |
| Jun 11, 7:01 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 44 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 49 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 49 min |
| Jun 11, 8:06 PM CDT | Tornado Warning | GRB | Portage, Wood | 24 min |
| Jun 11, 8:17 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 58 min |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie | 42 min |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 42 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 63 min |
| Jun 11, 10:20 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 40 min |
| Jun 11, 10:35 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.